English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Torsion points of order 2g+1 on odd degree hyperelliptic curves of genus g

MPS-Authors
/persons/resource/persons236129

Zarhin,  Yuri G.
Max Planck Institute for Mathematics, Max Planck Society;

External Ressource

https://doi.org/10.1090/tran/8235
(Publisher version)

Fulltext (public)

1902.02743.pdf
(Preprint), 406KB

Supplementary Material (public)
There is no public supplementary material available
Citation

Bekker, B. M., & Zarhin, Y. G. (2020). Torsion points of order 2g+1 on odd degree hyperelliptic curves of genus g. Transactions of the American Mathematical Society, 373(11), 8059-8094. doi:10.1090/tran/8235.


Cite as: http://hdl.handle.net/21.11116/0000-0007-072B-2
Abstract
Let $K$ be an algebraically closed field of characteristic different from $2$, $g$ a positive integer, $f(x)\in K[x]$ a degree $2g+1$ monic polynomial without repeated roots, $C_f: y^2=f(x)$ the corresponding genus g hyperelliptic curve over $K$, and $J$ the jacobian of $C_f$. We identify $C_f$ with the image of its canonical embedding into $J$ (the infinite point of $C_f$ goes to the zero of group law on $J$). It is known (arXiv:1809.03061 [math.AG]) that if $g>1$ then $C_f(K)$ does not contain torsion points, whose order lies between $3$ and $2g$. In this paper we study torsion points of order $2g+1$ on $C_f(K)$. Despite the striking difference between the cases of $g=1$ and $g> 1$, some of our results may be viewed as a generalization of well-known results about points of order $3$ on elliptic curves. E.g., if $p=2g+1$ is a prime that coincides with $char(K)$, then every odd degree genus $g$ hyperelliptic curve contains, at most, two points of order $p$. If $g$ is odd and $f(x)$ has real coefficients, then there are, at most, two real points of order $2g+1$ on $C_f$. If $f(x)$ has rational coefficients and $g<52$, then there are, at most, two rational points of order $2g+1$ on $C_f$. (However, there are exist genus $52$ hyperelliptic curves over the field of rational numbers that have, at least, four rational points of order 105.)